Alert archive / Florida / Flash Flood Warnings in 1998
Flash Flood Warning 62, NWS Jacksonville, FL
NWS Jacksonville, FL issued this flash flood warning at Sep 30, 1998, 10:27 PM EDT for Baker County, Florida. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 30, 1998, 10:27 PM EDT (02:27 UTC)
- Expired
- Oct 1, 1998, 4:25 AM EDT
- In force
- 6 hr
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
County Baker County, FL
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 2.5 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 65 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 734 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KJAX 010227 FFWJAX FLC003-010825- BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 1027 PM EDT WED SEP 30 1998 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * FLOOD WARNING FOR... BAKER COUNTY COUNTY IN NORTHERN FLORIDA * UNTIL 425 AM EDT AT 1020 PM EDT DOPPLER RADAR RAINFALL ESTIMATES INDICATED RAINFALL AMOUNTS OF OVER TWO INCHES IN THE PAST THREE HOURS ACROSS THE COUNTY. SATELLITE ESTIMATES SHOW RAINFALL RATES AS HIGH AS 4 INCHES OVER A PERIOD OF THREE HOURS. REPORTS FROM THE SHERIFF DEPARTMENT IN BAKER COUNTY INDICATED THAT WATER IS BEGINNING TO COVER THE ROADS IN SOME SECTIONS OF THE COUNTY. ADDITIONAL RAINFALL AMOUNTS OF TWO TO THREE INCHES ARE POSSIBLE THROUGH THE EARLY MORNING HOURS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED... ACT QUICKLY. MOVE UP TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. IT IS VERY DIFFICULT AT NIGHT TO TELL HOW MUCH WATER IS ON ROADS. MOTORISTS SHOULD NOT DRIVE THROUGH WATER OF UNKNOWN DEPTH. SANTOS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this flash flood warning went out at Sep 30, 8:40 PM EDT, 1 hour 47 minutes earlier.
Area forecast discussion, Sep 30, 8:40 PM EDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 840 PM EDT WED SEP 30 1998 CURRENTLY...STRONGEST CONVECTION HAS SHIFTED OVER THE ADJACENT ATLANTIC WATERS AND NOW ABOUT 60 MILES OFF THE COAST AND CONTS TO SPREAD FURTHER OFFSHORE. CIRCULATION AROUND REMNANTS OF GEORGES CONTS TO MOVE SLOWLY EASTWARD THRU NRN FL. KJAX VWP INDICATES DEEP SSWLY FLO BELOW 14 THSD IN ADVANCE OF SYSTEM. SCT SHRAS CONT OVER EXTREME SE GA AND OVER MUCH OF NE FL BUT EXPECT TO SEE A DECREASE IN COVERAGE ARND MIDN. DUE TO WIDESPREAD COVERAGE OF PCPN EARLIER IN THE DAY...ANTICIPATE DVLPMENT OF AREAS OF FOG/LO ST THRU THE NIGHT. HAVE UPDATED ZONE PACKAGE TO REMOVE MENTION OF TORNADO WATCH WHICH WAS ALLOWED TO EXPIRE AT 8PM. ALSO TWEAKED POPS AND WIND SPEEDS A BIT. MOBBS
In the hours before
Local storm report, Sep 30, 6:34 PM EDT, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FLORIDA
634 PM EDT WED SEP 30 1998
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
&
0150 PM NEWMANS LAKE FL TORNADO
09/30/98 ALACHUA TV STATION REPORTED A
TORNADO NEAR NEWMANS LAKE.Local storm report, Sep 30, 6:34 PM EDT, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FLORIDA
634 PM EDT WED SEP 30 1998
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
&
0150 PM NEWMANS LAKE FL TORNADO
09/30/98 ALACHUA TV STATION REPORTED A
TORNADO NEAR NEWMANS LAKE.Nearby
Flash Flood Warnings in Florida, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.